Botox dose; can my facial paralysis travel to other parts of my body? (Photo)

So as I said in another post I had 200 units in the right side of my face by my ent and my face is totally paralyzed on that side. It is almost five weeks out. A few more questions have come to mind....will this dose were of at the same rate a lower dose would??? And can it travel to other parts of my body or CNS? And what are some of the things I will notice first when it starts to wear off? At 5 weeks out should I be seeing any signs yet? Thank you!

Doctor Answers 6

Facial paralysis from Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Dear Lee,

This is a good question given your treatment and the very large dose you received.  At this time, in correspondence with the company that makes Botox, they are beginning to elucidate dose response curves.  Better stated, at this time there are findings that there are differences in how long Botox lasts in relation to how much is delivered.  The specific answered to your question is been developed, but the amount of Botox that you received will most likely take 3-4 months to wear off.  It is important to make certain that your right eye is well protected as you recover.  Further, it is important to either directly communicate with your provider or find another provider it in your community that you can review your questions with.

Be healthy and be well,

James M.  Ridgway, M.D., FACS

Botox leaving face feeling paralyzed

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This will take 2-4 months to resolve, so at 5 weeks out you will not be able to see much difference. Botox does not travel to other body parts or into the CNS. You may notice minimal facial movement before muscle function improves. Please consult with an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Side effecs of Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
There is absolutely no possibility that there will be areas involved that are distant from the site of injection.  at 5 weeks you may not notice much change for the better but it will eventually wear off and probably the first thing you will notice is that it doesn't feel as heavy as it did

You might also like...

Facial paralysis from Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I am quite curious as to what he was trying to treat on the right. Even if you have severe hemifacial spasms, that is a mighty dose, easily 2 to 3 times what I would use.
The chance of it travelling to other parts of the body is remote. Neurologists use that sort of dosing for the bigger muscles of the back and extremities. When it starts to wear off, you should notice some movements returning on the right. This should happen after 3-4 months. 5 weeks is too early.

200 units of Botox caused Facial paralysis

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox is absorbed very quickly, within hours. It effects are seen in 3-7 days. You shouldn't see progression of the Botox at 5 weeks. Obviously this was too high a dose placed in the wrong area. Everything should return to normal but it can take 4-5 months because of the higher dosing.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 53 reviews

Facial Paralysis After Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This dose should wear off at approximately the same rate as a lower dose.  While increasing dosage may increase the duration of action slightly, your body will regenerate new neurotransmitters within 3 to 4 months.  While there is a possibility, that Botox can have systemic symptoms such as double vision, difficulty swallowing, or difficulty breathing, it is unlikely at this dose.  COnsult your physician or seek urgent care if you develop any of these symptoms.


5 weeks may be too early for the Botox to wear off but if you haven't noticed any other serious side effects yet, you are unlikely to do so


Best of luck

Dr Soni

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 47 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.